Heart Disease Community
Orthostatic Intolerance with Hypertension
About This Community:

A community of people with Heart Disease to guide and support your heart-health journey. Ask a question, join a conversation, share experiences: symptoms, nutrition, and management.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Orthostatic Intolerance with Hypertension

Hello! I have been on my medical journey for almost 8 years now. I am 29 y/o female, 120lbs 5'6. I have hypertension and vascular insufficiency along with fluctuating aldosterone and renin levels. My blood pressure is currently under control with 25mg of hydrochlorothiazide and 90mg of adalat cc. However, the blood pooling in my legs causes me great discomfort even when standing for short periods of time, I have researched POTS and that seems to fit except for the fact that I have high blood pressure. Has anyone else had similar symptoms as a young woman and found a diagnosis at some point? I have made my rounds to numerous nephrologists, hypertension specialists, pulmonologists, endocrinologists, and cardiologists to no avail other than the suggestion I have hyperaldosteronism that was later ruled out. Renal artery stenosis is also something I have been tested for but some physicians have still suspected it. I am being referred to a cardiologist again due to the increasing issue I have having with circulation. My husband and I don't have kids yet and are uncomfortable even considering the possibility until more conclusive findings occur. Any input/advice is greatly appreciated!!
Avatar_dr_f_tn
Hi, majority of cases of hypertension are due to primary cause, where the cause is not known. Secondary causes are due to renal diseases and endocrine disorders and in this case you are likely to manifest symptoms of these disorders. Blood pressure increases due to peripheral arterial spasm and the heart has to pump against this increased resistance, so the pressure increases. Medications are given to relieve this spasm and lower pressure. This in turn can sometimes cause postural hypotension/Orthostatic Hypotension. You can try lifestyle changes like don't add additional salt in your diet, exercise regularly and practice relaxation techniques to lower your stress levels. And see if this helps to reduce your medication dosages. Regards.
Blank
Post a Comment
To
Top Heart Disease Answerers
976897_tn?1379171202
Blank
ed34
watford, United Kingdom
159619_tn?1318997813
Blank
erijon
Salt Lake City, UT
63984_tn?1385441539
Blank
Flycaster305
97303, OR
11548417_tn?1440481484
Blank
Ger57
Netherlands
1124887_tn?1313758491
Blank
is_something_wrong
Oslo, Norway
Avatar_m_tn
Blank
Occupant
IL
Blank
BloodPressure Tracker
Monitor Your Blood Pressure
Start Tracking Now
Blank
HeartRhythm Tracker
Track your Heart Condition
Start Tracking Now
Recent Activity
Avatar_m_tn
Blank
Aaronhoffer added the Heart Rhythm Tracker
12 hrs ago
Avatar_f_tn
Blank
Niki0315 is ...anxious Comment
Aug 26
Avatar_m_tn
Blank
Paxiled commented on Foods For Weight Loss...
Aug 26
Heart Disease Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
Top Heart Disease Answerers
976897_tn?1379171202
Blank
ed34
watford, United Kingdom
159619_tn?1318997813
Blank
erijon
Salt Lake City, UT
63984_tn?1385441539
Blank
Flycaster305
97303, OR
11548417_tn?1440481484
Blank
Ger57
Netherlands
1124887_tn?1313758491
Blank
is_something_wrong
Oslo, Norway
Avatar_m_tn
Blank
Occupant
IL